Skip main navigation

Menu

Question

Is acetaminophen poisoning serious?

Answer

Many tend to overlook the serious harm acetaminophen can cause because of the vast amount of nonprescription medicines that contain acetaminophen. Although initial symptoms of poisoning such as nausea and vomiting may only be merely uncomfortable, serious circumstances may occur if left untreated. Acetaminophen poisoning can potentially lead to liver failure, coma, and even death.

Back to Ask a Pharmacist

DISCLAIMER:

Answers to questions regarding information about medications or health conditions are not for diagnostic or treatment purposes and are not conclusive as to the presence or absence of any health condition. Consult your physician for diagnosis and treatment of your medical condition. The information provided is not a substitute for medical advice. Advances in medicine may cause this information to become outdated, invalid or subject to debate. Professional opinions and interpretations of the scientific literature may vary. Walgreens' terms of use and general warranty disclaimer apply to all services provided. If you are in need of immediate medical attention, contact your physician, poison control center or emergency medical professional. If you need to speak with a pharmacist for non-emergency matters, contact your local Walgreens pharmacist or call a Walgreens.com pharmacist toll-free at 1 (877) 250-5823.

Your Digital Health Advisor. Powered by WebMD. Manage diabetes with this easy online tool.* Get started.
Your Digital Health Advisor. Powered by WebMD. Manage diabetes with this easy online tool.* Get started.

Balance Rewards for Healthy Choices

20 Points
20 Points

Now you can track your blood pressure and blood glucose.

Start earning points Go Arrow

omnitureLink1